Nebraska, 2007

Hail in Nebraska, July 13, 2007

July 13, 2007 · NWS GLD · 2 events in 1 county or zone

Isolated strong thunderstorms across southern Nebraska produced several severe hail reports during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Isolated strong thunderstorms across southern Nebraska produced several severe hail reports during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 13, 1:30 PM CST, 6 hours 41 minutes earlier.

Area forecast discussion, Jul 13, 1:30 PM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
130 PM MDT FRI JUL 13 2007

.DISCUSSION...FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT
FOLLOWED BY TEMPERATURES AND RETURN OF MID TO UPPER 90 DEGREE
TEMPERATURES IN THE EXTENDED FORECAST.

.SHORT TERM (TONIGHT-MONDAY NIGHT)...

TERRAIN DRIVEN THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
EARLY EVENING ACROSS THE PALMER AND CHEYENNE RIDGES. AFTER DARK
WILL BE WATCHING AN EXPECTED AREA OF SHOWERS AND THUNDERSTORMS
OVER SOUTHEAST WYOMING/WESTERN NEBRASKA MOVE SOUTHEAST TOWARD THE
AREA. WILL WAIT TIL LAST MINUTE FOR POSSIBLE POP ADJUSTMENTS.
DESPITE A WIND SHIFT TO THE NORTHEAST SATURDAY HIGH TEMPERATURES
WILL WARM ABOUT 4-8F FROM FRIDAYS READINGS. THUNDERSTORMS ARE
POSSIBLE ALONG THE FRONT WHICH RIGHT NOW WOULD BE ACROSS THE FAR
SOUTHERN PORTION OF OUR AREA. I WOULD GUESS THAT THE FRONT WILL
HAVE CLEARED THE AREA BUT FOR NOW WILL KEEP A MENTION DOWN THERE.

FOR SUNDAY AND MONDAY THE WEATHER STORY BECOMES TEMPERATURES. 850
TEMPERATURES AS WELL AS MOS AND 2M GUIDANCE WARM 3-5F EACH DAY SO
BY MONDAY WE SHOULD SEE AFTERNOON TEMPERATURES IN THE UPPER 90S.
PRECIPITATION CHANCES WOULD GENERALLY BE CONFINED TO THE FRONT
RANGE AND PERHAPS ALONG THE LEE TROUGH CLOSE THE CO/KS BORDER.
STORM MOTIONS GENERALLY SOUTH OR SOUTHEAST SO IT WOULD BE HARD FOR
ANY THOSE STORMS ALONG THE FRONT RANGE TO MAKE THEIR WAY TOWARD
OUR AREA.

.LONG TERM (TUESDAY-FRIDAY)...

THE EXTENDED FORECAST WILL BE DOMINATED BY A LARGE RIDGE OF HIGH
PRESSURE OVER ALL BUT THE NORTHWEST AND NORTHEAST COASTS. 850
TEMPERATURES SUPPORT AFTERNOON TEMPERATURES IN THE 90S WITH
OVERNIGHT LOWS GENERALLY IN THE 60S. WILL KEEP PRECIPITATION OUT
OF THE AREA AS UPPER FLOW SUGGESTS LITTLE CHANCE OF FRONT RANGE
CONVECTION MAKING IT OUR WAY. CANT TOTALLY RULE OUT A STORM OR TWO
ANY AFTERNOON ALONG THE PERSISTENT LEE TROUGH BUT FOR NOW ITS TOO
EARLY TO PINPOINT THOSE FINER DETAILS SO WILL MAINTAIN HIGHEST
SILENT POPS ACROSS THE WEST.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST REGION AT KGLD
AND KMCK TERMINALS THROUGH 18Z SATURDAY. AS AN UPPER LEVEL
DISTURBANCE AND FRONT MOVE SOUTHWARD ISOLD TO WDLY SCT THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE TONIGHT AND PROGRESS SOUTHWARD
RESULTING IN MVFR CONDITIONS AT THOSE LOCATIONS. IFR CONDITIONS
ALONG WITH WIND GUSTS TO 40 KT MAY BRIEFLY OCCUR WITH A FEW OF THE
STRONGER STORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT/DDT/LAMMERS
Hazardous weather outlook, Jul 13, 10:47 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT FRI JUL 13 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1047 AM MDT FRI JUL 13 2007 /1147 AM CDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE HIGHER
TERRAIN OF EASTERN COLORADO MAINLY WEST OF A YUMA TO TRIBUNE LINE
AND MOVE TO THE SOUTHEAST. THE PRIMARY THREAT WITH THESE STORMS
WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. THEN LATER TONIGHT AN
UPPER LEVEL DISTURBANCE AND FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST RESULTING IN THE DEVELOPMENT OF MORE THUNDERSTORMS
ACROSS THE TRI-STATE AREA. NO SEVERE WEATHER IS EXPECTED BUT THE
PRIMARY THREAT WILL AGAIN BE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHWARD ALONG AND AHEAD OF
AN UPPER LEVEL DISTURBANCE AND COLD FRONT. A FEW OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS. THE BEST THREAT FOR THUNDERSTORMS
WILL BE ALONG AND SOUTH OF A HILL CITY TO TRIBUNE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

LAMMERS

In the hours before

Special weather statement, Jul 13, 3:28 PM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT FRI JUL 13 2007

COZ092-132200-
CHEYENNE COUNTY-
328 PM MDT FRI JUL 13 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FIRSTVIEW...AND MOVING SOUTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KILLINGSWORTH
Special weather statement, Jul 13, 7:31 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT FRI JUL 13 2007

NEZ079-080-140200-
DUNDY-HITCHCOCK-
831 PM CDT FRI JUL 13 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY AND HITCHCOCK COUNTIES IN SOUTHWEST
NEBRASKA...

AT 729 PM MDT (829 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A POSSIBLE TORNADO 12 MILES NORTHWEST OF HAYES
CENTER...OR 22 MILES NORTHEAST OF WAUNETA...AND MOVING SOUTH AT 35
MPH.

PEOPLE IN EASTERN DUNDY AND WESTERN HITCHCOCK COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF
THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

KILLINGSWORTH

The radar

The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hitchcock

When
July 13, 8:11 PM CST
Where
Hitchcock County, Palisade
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.350, -101.100

Hail, Hitchcock

When
July 13, 8:37 PM CST
Where
Hitchcock County, 4 mi W of Trenton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.180, -101.096

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32739, 32740.